Prostatic Adenocarcinoma
Short Summary

78 years old male patient diagnosed 6 years ago with poorly differentiated prostate cancer. At present he has metastatic hormone refractory prostate cancer. His current treatment consists of Estracyt and LHRH agonist. It is recommended to consider Chemotherapy as an another treatment option.

 

Patient's Questions

1.Do you agree with the carried out therapy? 2.Can you suggest any further therapies? 3.Any other experimental therapies?

Medical Background

Expert's Opinion

Medical history: ischemic cardiopathy (the patient underwent a triple aortocoronary bypass in 1999); brain ictus in 1999 with no consequences; aneurism of the abdominal aorta with a diameter of 30 mm. Case History: February 2002: Diagnosis of bilateral adenocarcinoma of the prostate G3 GS 8 (4+4) The patient began treatment with Suprefact depot for 3 months and Casodex 50 mg for 2 years. After an initial response, gradual increase of PSA: 0.17 ng/ml; 0.62 ng/ml; 2.81 ng/ml. November 2006 NMR of the pelvis within normal range. March 2007 Negative bone scan. PSA (4/5/07): 6.71 ng/ml. Changed hormone therapy: Casodex 150 mg. PSA (22.05.07): 9.54 ng/ml. From May, 2007 to June, 2007 Radiotherapy of the prostate and seminal vesicles with total dose of 76 Gy and exclusion of seminal vesicles at 64 Gy. Treatment: well tolerated. August 2007 Asymptomatic patient, normal bowel movements and urination. PSA (07.09.07): 27.88 ng/ml. Casodex 150 mg therefore suspended, treated with LHRH-analogue and Bicalutamide 50. November 2007 PSA 46.19 ng/ml reported. Occult blood found in the faeces. December 2007 Choline-PET Total Body: multiple mediastinal adenopathies to the upper right paratracheal area, bilateral paratracheal, para-aortic, front mediastinal and subcarenal space. Below the diaphragm celiac, para-aortic, inter-aorto-caval, common right iliac adenopathies can be observed. Evidence of skeletal localisations to one of the first cervical vertebrae, to the left hemisoma of the second lumbar vertebrae, and to the right iliac ala. January 2008 Blood tests: PSA 73.58 ng/ml; remaining values within normal limits. January 2008 CAT scan of the thorax-abdomen: multiple adenopathies in all mediastinal areas. Adenopathies to the juxta celiac, par aortic, interaortocaval areas and to the mesenteric adipose fan, with diameters of between 8 mm and 25 mm, the largest located in the area of the small gastric curvature. Adenopathic formations are present in the pelvic area, along the external iliac axes, with a maximum diameter of 26 mm to the right, and 18 to the left. Millimetre structural alteration to the left L2 hemisoma. January 2008 - Cervical MRI: signal alteration to the C3 and D1, initially hypothesised as associated with secondary localisations. - Lumbosacral MRI: multiple signal alteration to the lubosacral area, initially hypothesised as consistent with secondary multiple localisations. February 2008 Specialized oncological check-up during which the patient states his overall well-being, and denies suffering from any disturbances associated with the prostate pathology. Upon objective examination, the patient weighs 70 kg. The abdomen is rounded for adipose tissue, not painful on palpitation, liver at the costal arch. Inguinal adenopathies not palpable. The oncologist’s conclusions were as follows: “Prostatic adenocarcinoma (G3, GS 4+4) in biochemical and radiological progression following radiotherapy; currently undergoing hormone therapy with BAT. Treatment with Estracyt is recommended, whilst continuing to administer Enantone. Next check-up in 2 months time, with: blood chemistry tests (AST, ALT, alkaline phosphatase, LDH, GGT, creatinine, urea, sodium, potassium, calcium, glycaemia, uricemia, bilirubin, PT, PTT, haemachrome with formula and platelets, electrophoresis protein, PSA) and oncological check-up”. In the light of the above, the treatment prescribed for the patient is as follows: Estracyt tablets 140 mg 3 times a day (after meals); Enantone 3.75 mg 1 intramuscular injection a month; Cardioaspirin 1 tablet a day; Unspecified trans-dermal coronary dilative treatment.

 

""